Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Throat pain 6 weeks after breast radiation

2»

Comments

  • sonya16
    sonya16 Member Posts: 48

    Maggie 15, thank you for your quick response. Wow that was some BP and to think that your blood pressure was low in the ambulance. I agree that if you need to take them, then you just have to balance it with the other things that are being depleted in your body like iron, etc. as you are doing The heartbeat in my ears is driving me crazy though, and I did read that PPIs can give you tinnitus. Although this is a little different because it’s my heartbeat I’m hearing along with a buzzing. this all started about two weeks ago and just has gotten worse. I’m sure part of it is the higher blood pressure but I don’t know why it’s suddenly gotten high.

    My issues are so small compared to what you’ve been through. But I really appreciate you answering all of my questions. I feel like I’m always anxious about some thing and there’s always something to worry about. I never used to be like this, but this past year has really thrown me for a loop.

  • maggie15
    maggie15 Member Posts: 756

    Hi Sonya16, That heartbeat in your ears is called pulsatile tinnitus and is really annoying. High blood pressure can cause it. I take two meds for bp but it still runs high (usually not at hypertensive crisis level now.) If yours doesn’t come down you should see your PCP about it. Since I can’t take NSAIDs my gastroenterologist recommended CoQ10 as an anti inflammatory for arthritis. It works well and also stopped my pulsatile tinnitus. I hope you can get relief from yours.

  • sonya16
    sonya16 Member Posts: 48

    Thanks Maggie. Yes it is extremely annoying. It came on suddenly, never had it before. I will call my primary tomorrow about it. As I mentioned I never had a problem with high blood pressure before which made me suspect the Prilosec, as it is mentioned as a side effect due to the turning off of one of the enzymes in the stomach that relax your blood vessels. Who knows? Probably part anxiety too although they talk about hardening of the arteries in the neck too.

  • sonya16
    sonya16 Member Posts: 48

    Hi Maggie15, I hope you had a nice Thanksgiving. The pulsatile tinnitus seems to have a abated somewhat, whether it’s because I stopped taking the Prilosec I don’t know. The blood pressure issue waxes and waves, so that could even be anxiety related.

    I finally had my endoscopy and colonoscopy last week. The endoscopy was primarily late to check my esophagus because of the Globus sensation. I’ve been having since late July. Biopsies were taken of the esophagus, and there was some moderate chronic inflammation found in the distal esophagus. The gastroenterologist told me that it was a short area of the esophagus. The Rest of the esophagus was normal. so he put me on a different PPI, the generic form of aciphex which I’ve been on for a little over a week now. No improvement yet in the globus sensation.

    I also made an appointment with the pulmonologist to check out my lungs. The chest x-ray that was ordered by my RO., which I was told he was not concerned about, I am now told by my oncologist that she’s concerned and wants me to get a CT scan. There’s a nodule that showed up which we all knew about and spend there for a while and hasn’t changed but there’s some other findings that the radiologist noted on the report that need clarification So now I get to worry about something else.

    so I decided to see a pulmonologist, talk to him about it, let him look at the chest x-ray, and decide what the next step is. Most likely it will be a CT scan but I feel it’s just the best way to move forward.

  • maggie15
    maggie15 Member Posts: 756

    Hi Sonya16, I'm glad the pulsatile tinnitus is abating since it is so annoying. If your BP doesn't remain low enough it might be worth treating it just for that. Hopefully it will resolve itself.

    I hope the new PPI helps the inflammation in the distal esophagitis but you won't know for about six to eight weeks. That's the part that bc radiation usually gets. My gastroenterologist has used liquid prednisone off label (recommended for eosinophilic i.e. allergic esophagitis) with some success. They are starting to investigate laser therapy for this but it's not been approved yet. Most of the advice is change your diet to help swallowing, use lidocaine spray/lozenges and just suffer with it. My gastro did warn me that there is an increased risk of cancer there but it happens 10 - 15 years out. I get scoped every three years for Barrett's so he is going to biopsy the section that was in the radiation field as well.

    I'm glad you are consulting a pulmonologist and getting a chest CT since x-rays don't show enough detail. I have a HRCT on Friday to check on my RIPF and some nodules under surveillance. Most nodules are benign but there is a protocol for monitoring them. There is a group on the thread "CT and Lung Nodules" that checks in with scans. Again, my pulmonologist is more worried about lung cancer 10 years out from rads than mets. At this point I have managed to put the "what if?" worries on the back burner since the chances are on the low side and there is no magic prevention strategy.

    I had one crown finished last week and I have a four hour dental appointment on Wednesday to redo the failed bridge (it might involve a root canal.) I'm using mouthwash and lozenges for dry mouth now. I wish I had started sooner but hindsight is 20/20.

  • sonya16
    sonya16 Member Posts: 48

    Hi Maggie15,

    First, let me apologize for all the mistakes in my post. That’s what happens when I don’t check how the phone has changed my wording.

    I didn’t realize it would take that long for the PPI to work if it was going to work. The Prilosec I took for 3 1/2 months never even touched the Globus sensation. So believe or not, that’s a little encouraging because I keep worrying that there’s something growing in there somewhere. So, perhaps there’s a chance that this PPI will work after all. I do seem to get a lot of phlegm stuck in my throat there too, and at times I lose my voice briefly.

    I do think it’s best to see if pulmonologist for these lung issues before I go ahead with any more testing. So that will be on Friday and we’ll see what he says. What concerned me even more was that today out of the blue on my Health app, a posting was made by my RO‘s office of abnormal chest x- ray. now that x-ray was done at the beginning of October, and if it was so abnormal, why wasn’t I told? I did call the RO’s office today and asked for someone to call me back with a better explanation as to what some of the findings were on the x-ray and why this was suddenly posted on my medical record but I never heard back.

    Good luck with your dental appointment! That’s going to be a long time sitting in the chair. Root canals are in any fun either, But it’ll be worth it in the end.